MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV SYSTEM W/PRECHAMBER ON VALVE 5/30; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG GAV SYSTEM W/PRECHAMBER ON VALVE 5/30; HYDROCEPHALUS VALVES
Model Number FV340T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: optical inspection: first step of our investigation is the optical inspection.The visual inspection revealed that the gav valve has no deformations or other abnormalities.Permeability test: to proof the penetrability of the valve we carried out a penetrability test.This test was carried out at a hydrostatic pressure of approx.30 cmh2o in the flow direction.The test results that the valve was more difficult penetrable.Adjustment test: an adjustment test is not applicable, because the valve has a fixed pressure level.Braking force and brake function test: a braking force and brake function test is not applicable, because the valve has a fixed pressure level.Computer controlled test: this test is performed with a miethke computer controlled testing apparatus which simulates a liquor flow between 60 ml/h down to 5 ml/h and up again to 60 ml/h (in acc.To iso 7197).Distilled water used as becomes test fluid.Result: first of all we want to point out that we received the valve dry in an plastic container (without liquid).The investigation of a dry valve is not significant because dry deposits of liquor and blood can affect the product performance.In spite of this, we still decided to investigate the valve.In the visual inspection of the valve, we could not detect any apparent damage.In the further course of the investigation, we tested the permeability of the gav valve.The test results that the valve was more difficult penetrable.In order to check the assumed over-drainage, we carried out a computer controlled test.Horizontal position: at a set opening pressure of 5/30 cmh2o, a resulting pressure in a lying body position of 5 cmh2o is to be expected.The measurement showed that the valve is within the tolerance (5 cmh2o ± 2 cmh2o) in the reference flow range of 5 ml / h in the horizontal body position with a value of 6,86 cmh2o.Vertical position: at second the gav was tested in the upright position.Based on the opening pressure of 30 cmh2o in upright position an opening pressure of 0 cmh2o is expected.(the pressure resulting from the difference of altitude is being compensated by the valve.) the accepted tolerance range for the opening pressure of 30 cmh2o in upright position is 0 ± 4 cmh2o.The measured opening pressure of -6,82 cmh2o was clearly below the accepted tolerance range.Therefore, we have the performed a second test.The second test showed even a deterioration at a value with -9,21 cmh2o ( 0 ± 4cmh2o) we can confirm the suspicion of one over-drainage according to our measurements.As a final examination we decided to dismantle the valve.Inside the valve we found visible deposits that may have caused the assumed over-drainage.In our point of view there is no failure detectable with the valve at the time of delivery.In addition, the over-drainage is a know and unchangeable risk of hc-therapy by shunts.
 
Event or Problem Description
It was reported that agav system w/prechamber on valve 5/30 (fv340t) was implanted during a procedure performed on unknown date.According to the complainant, the gav system was believed to be overdrainage.Also mentioned that the valve stopped working 3 years after being placed.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6) years, weight : (b)(6) kg, height: 160 cm.

Brand Name
GAV SYSTEM W/PRECHAMBER ON VALVE 5/30
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12518454
Report Number3004721439-2021-00651
Device Sequence Number5174590
Product Code JXG
UDI-Device Identifier04041906131715
UDI-Public4041906131715
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV340T
Device Catalogue NumberFV340T
Device Lot Number20021786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2016
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight60